MAUDE Adverse Event Report: CHATTEM / SANOFI US SERVICES INC. ICYHOT SMART RELIEF TENS THERAPY; STIMULATOR, NERVE, TRANSCUTANEOUS, OVER-THE-COUNTER

CHATTEM / SANOFI US SERVICES INC. ICYHOT SMART RELIEF TENS THERAPY; STIMULATOR, NERVE, TRANSCUTANEOUS, OVER-THE-COUNTER
Model Number SMARTRELIEF 1.0
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
The tens unit doesn't work properly, and in researching it, this seems to be a common occurrence with the icyhot smart relief system.You are to snap the power unit onto adhesive pad, but while one snaps and goes on fine, the other side doesn't match up quite right so you have to move it around a little to get it to snap on.This put a small wrinkle in the pad by both snaps, very slightly.When you place the pad on the back or hip, instead of the stimulation of nerves that should be felt, there is a thumping feeling like someone tapping finger on you coupled with intermittent stimulation sensation.Trying to use the button to increase to the 63 settings also doesn't work because it feels like the thumping takes the setting i tried to use back down to zero over and over.I have tried this 3 times today and each time this has happened.This is the main complaint with this tens system in reading reviews on various places, that the unit electrode and power system doesn't work correctly.Fda safety report id# (b)(4).

Brand Name
ICYHOT SMART RELIEF TENS THERAPY
Common Device Name
STIMULATOR, NERVE, TRANSCUTANEOUS, OVER-THE-COUNTER
Manufacturer (Section D)
CHATTEM / SANOFI US SERVICES INC.
MDR Report Key10000746
Report NumberMW5094268
Device Sequence Number2750493
Product Code NUH
UDI-Device Identifier00041167080450
UDI-Public041167080450
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2021
Device Model NumberSMARTRELIEF 1.0
Device Catalogue Number0042298-03
Device Lot Number19L108
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/24/2020
Patient Sequence Number1
Patient Age64 YR
Patient Weight112